Chris Guiver

chris guiver

Dr Chris Guiver

Lecturer

Biography

Chris Guiver is a lecturer in the mathematics group at Edinburgh Napier University, and started the role in July 2020. Between January 2016 and June 2020 he was a Lecturer in Applied Mathematics at the University of Bath.

Chris obtained a Mmath and Ph.D. in mathematics in 2008 and 2012, respectively, both from the University of Bath. Between 2012 and 2015, he was the postdoctoral researcher on the EPSRC project EP/I019456/1 at the University of Exeter. He obtained the award of FHEA in 2018.

Chris’s research interests lie at the intersection of mathematical analysis and mathematical control theory. In its broadest sense, mathematical control theory seeks to both understand and consequently shape the behaviour of interconnected dynamical systems — modelling temporally-varying real-world objects. Chris is also interested in establishing connections between mathematical control theory, and problems arising in biology and ecology, and seeks to increase the awareness and uptake of concepts from mathematical systems and control theory in ecological modelling and management. The concepts of forced nonlinear dynamics, feedbacks, and control or management strategies/actions are ubiquitous in both disciplines.

His research draws upon and contributes to techniques from a range of mathematical areas, including: dynamical systems theory; evolution equations; positive (ordered) systems, and; real, complex and applied functional analysis.

News

Date


47 results

Low-gain integral control for a class of discrete-time Lur'e systems with applications to sampled-data control

Journal Article
Guiver, C., Rebarber, R., & Townley, S. (in press)
Low-gain integral control for a class of discrete-time Lur'e systems with applications to sampled-data control. International Journal of Robust and Nonlinear Control, https://doi.org/10.1002/rnc.6455
We study low-gain (P)roportional (I)ntegral control of multivariate discrete-time, forced Lur’e systems to solve the output-tracking problem for constant reference signals. We...

Aizerman Conjectures for a class of multivariate positive systems

Journal Article
Drummond, R., Guiver, C., & Turner, M. (in press)
Aizerman Conjectures for a class of multivariate positive systems. IEEE Transactions on Automatic Control, https://doi.org/10.1109/TAC.2022.3217740
The Aizerman Conjecture predicts stability for a class of nonlinear control systems on the basis of linear system stability analysis. The conjecture is known to be false in ge...

Stabilisation by adaptive feedback control for positive difference equations with applications in pest management

Journal Article
Edholm, C., Guiver, C., Rebarber, R., Tenhumberg, B., & Townley, S. (2022)
Stabilisation by adaptive feedback control for positive difference equations with applications in pest management. SIAM Journal on Control and Optimization, 60(4), 2214-2245. https://doi.org/10.1137/21m1398240
An adaptive feedback control scheme is proposed for stabilising a class of forced nonlinear positive difference equations. The adaptive scheme is based on so-called high-gain...

Quantifying the per-capita contribution of all components of a migratory cycle: a modelling framework

Journal Article
Smith, P., Guiver, C., & Adams, B. (2022)
Quantifying the per-capita contribution of all components of a migratory cycle: a modelling framework. Ecological Modelling, 471, Article 110056. https://doi.org/10.1016/j.ecolmodel.2022.110056
Migratory species make use of different habitats and pathways at different life stages, and in different seasons. Ecological management strategies proposed for migratory speci...

An equivalence framework for an age-structured multi-stage representation of the cell cycle

Journal Article
Kynaston, J. C., Guiver, C., & Yates, C. A. (2022)
An equivalence framework for an age-structured multi-stage representation of the cell cycle. Physical Review E, 105(6), https://doi.org/10.1103/PhysRevE.105.064411
We develop theoretical equivalences between stochastic and deterministic models for populations of individual cells stratified by age. Specifically, we develop a hierarchical ...

The circle criterion for a class of sector-bounded dynamic nonlinearities

Journal Article
Guiver, C., & Logemann, H. (2022)
The circle criterion for a class of sector-bounded dynamic nonlinearities. Mathematics of Control, Signals, and Systems, 34, 461-492. https://doi.org/10.1007/s00498-022-00324-3
We present a circle criterion which is necessary and sufficient for absolute stability with respect to a natural class of sector-bounded nonlinear causal operators. This gener...

Incremental input-to-state stability for Lur’e systems and asymptotic behaviour in the presence of Stepanov almost periodic forcing

Journal Article
Gilmore, M., Guiver, C., & Logemann, H. (2021)
Incremental input-to-state stability for Lur’e systems and asymptotic behaviour in the presence of Stepanov almost periodic forcing. Journal of Differential Equations, 300, 692-733. https://doi.org/10.1016/j.jde.2021.08.009
We prove (integral) input-to-state stability results for a class of forced Lur’e differential inclusions and use them to investigate incremental (integral) input-to-state stab...

Persistence and stability for a class of forced positive nonlinear delay-differential systems

Journal Article
Franco, D., Guiver, C., & Logemann, H. (2021)
Persistence and stability for a class of forced positive nonlinear delay-differential systems. Acta applicandae mathematicae, 174(1), Article 1 (2021). https://doi.org/10.1007/s10440-021-00414-5
Persistence and stability properties are considered for a class of forced positive non-linear delay-differential systems which arise in mathematical ecology and other applied ...

A switching feedback control approach for persistence of managed resources

Journal Article
Franco, D., Guiver, C., Smith, P., & Townley, S. (2022)
A switching feedback control approach for persistence of managed resources. Discrete and Continuous Dynamical Systems - Series B, 27(3), 1765-1787. https://doi.org/10.3934/dcdsb.2021109
An adaptive switching feedback control scheme is proposed for classes of discrete-time, positive difference equations, or systems of equations. In overview, the objective is t...

Sampled-data integral control of multivariable linear infinite-dimensional systems with input nonlinearities

Journal Article
Gilmore, M. E., Guiver, C., & Logemann, H. (2022)
Sampled-data integral control of multivariable linear infinite-dimensional systems with input nonlinearities. Mathematical Control and Related Fields, 12(1), 17-47. https://doi.org/10.3934/mcrf.2021001
A low-gain integral controller with anti-windup component is presented for exponentially stable, linear, discrete-time, infinite-dimensional control systems subject to input n...